MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHAT

SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHAT
Catalog Number 71309113
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to fracture.The femoral head and the stem were explanted and replaced.Delay of less than 30min reported.
 
Additional Manufacturer Narrative
It was reported that the patient has fractured his medial calcar and his femoral stem has subsided, all due to his size and bulk.This led to his revision and the oxinium femoral head and synergy porous high offset stem were removed.The devices were not made available for evaluation.Therefore products inspection could not be performed.However, device details were provided.Thus, a review of device history record and complaint history were performed.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints with the same failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our clinical evaluation could not performed at this time as no clinical supporting documents were provided to conduct a thorough assessment of the reported issue.However, based the ct that confirms the calcar fracture and the x-ray showed the stem subsidence.The patient body habitus as a likely contributing factor cannot be ruled out.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SYN POR PLUS HA HO STEM SZ 13
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHAT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8075427
Report Number1020279-2018-02504
Device Sequence Number10824114
Product Code MEH
UDI-Device Identifier03596010459787
UDI-Public03596010459787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71309113
Device Lot Number17MM01784
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight185